Addiction: Substance Abuse Community
Fentanyl and dilaudid withdrawals
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Fentanyl and dilaudid withdrawals

So ive been addicted to opiates for years now, and withdrawn from them too many times to count. My drug of choice was oxycodone but I would take any opiates I could get my hands on that were stronger than hydrocodone, and I would take hydrocodone only if there was nothing else around.

This withdrawal is different though. I had been using 100mcg/h fentanyl patches for about 3 weeks straight. Then I transferred down to dilaudid and commenced with a week long taper. In 4 hours it will be exactly 2 days since my last dose of opiates (a little bit of leftover fentanyl gel from the patch which was rubbed directly on my skin/throat, and a little bit of IR dilaudid). The thing is, my w/d's are VERY mild this time around! I was really expecting to go to hell and back with this fentanyl withdrawal but so far it has been 10x easier than my oxy withdrawals I went through last year. Anyone have any theories why my w/d this time around has not been nearly as bad as last time? I have been dependent for about 4 months this time around, using mainly oxy/dilaudid/fentanyl but I havent had oxy in awhile mainly just fentanyl and dilaudid.

I remember when I withdrew from oxy last July, it was sooooo bad. I literally could not eat or sleep at all for the first 10 days. However I am already almost on day 2 and feel very little withdrawal this time around. I hope it doesnt get much worse than it is now because from my memory days 2-4 were the worst. But this w/d is very much managable. I am not even nearly as prepared for it as I was last time around. All I have been doing is drinking beer with a little bit of klonopin at night for sleeping. Last time around I had the whole nine yards--heavy doses of xanax, soma, and a little bit of ketamine which might I mention was the BEST drug for combating withdrawal symptoms bar none.

But yea any theories as to why my withdrawals arent so bad this time around would be appreciated. Do you think I will get hit hard with them tommorow? I actually feel a little BETTER today (day 2) than I did yesterday which is totally abnormal.
Related Discussions
10 Comments Post a Comment
Blank
1191921_tn?1300336415
I dont know for sure, and I hate to be a downer, however, when I came off methadone, I did not start getting sick until day 4 and by day 5 I thought I would die.  That lasted for months.  I know methadone is different, but maybe fentanyl or dilaudid have a long half life also???????  Then again, everyone is different, and every time you withdrawl (withdrawal) it is different.  Maybe because you have only been on it for 4 months is the reason why it is not so bad for you this time?????????  I hope this time will be better for you.  I have seen people just stop, no withdrawl (withdrawal) at all........Keep us posted and let us know how you are doing

Thinking of you
Lisa
Jacksonville,FL
Blank
Avatar_m_tn
Well I do know for a fact that both Fentanyl and Dilaudid have very short half lives, fentanyl in particular. The only thing about fentanyl is apparantly the gel from the patch can stay under your skin and continue to release for a few days even after the patch is removed. Dilaudid half life is about 5hrs and from what ive read fentanyl is even shorter, perhaps 1-3hrs.

But I dont know. I woke up today, 2hrs past 3.5 days and I still feel relatively normal. Not really any worse than I did yesterday. And so far it seems like day 1 has sucked the most.
Blank
Avatar_f_tn
Fentanyl patches have a slow rate of elimination and the half life can extend to 27 hours as the fentanyl is slowly eliminated from the fat under the skin.You are still probably feeling the effects of residual fentanyl and when that is gone you will probably feel worse withdrawal.But maybe not if you are lucky.
Keep on course and I hope everything goes well for you.
Fentanyl injection has a short half life,but the patches are designed to stay in the body longer.
Blank
Avatar_m_tn
Well I havent actually worn a patch in about a week. The only fentanyl ive used in a week or so was a little bit of excess gel from an old patch. And I just rubbed the gel on my throat/windpipe where there is little to no fat. Also I didnt just put the patch back on, I just squeezed the gel out and applied it directly to my throat.

Overall I still feel relatively normal. Better than I did the first day off them thats for sure. I dont know, I really hope it doesnt hit me hard in the next few days. Im just gonna keep telling myself its the same timeline as my last w/d--10 days total with days 2-4 being the worst. Maybe if I can convince myself of that then it will be beneficial, the power of the mind can be quite astonishing.

On another note, I got a 7 day free pass at my local gym. Anyone have any recommendations for light exercise that will help with withdrawal? When I went today I did a little bit of dumbbells/arms and some legs too, followed by 2 laps in the pool, a quick dip in the jacuzzi and 10 minutes in the steam room and then 10 more in the sauna.
Blank
1191921_tn?1300336415
For sure, going to the gym will help alot!!!!!  Make sure you stay hydrated. You are so right about the mind.  Sometimes I believe it is mind over matter, like if you tell yourself all day that you feel like crap, then you will feel like crap, but if you tell yourself that you feel great and you will not let this addiction or withdrawl (withdrawal) bet you, then you wont.  Does that make any sense? Also, working out will help with your motovation level.  I am so glad that you are feeling good.  Maybe every day will get better. Good Luck

Thinking of you
Lisa
Jacksonville,FL
Blank
Avatar_m_tn
Again today I woke up feeling relatively normal. Except I had a lot of trouble getting to sleep. I didnt drink last night I just took a klonopin and a few shots of nyquil with some valerian root and it wasnt enough to knock me out and overpower the RLS. I think I fell asleep somewhere around 9am. But I did wake up at 4 so I guess its still a decent nights sleep.

I dont know what it is this time around but it is just a cakewalk compared every other w/d ive gone through including hydrocodone. That is so weird considering how much stronger fentanyl is than hydrocodone/oxycodone.
Blank
Avatar_m_tn
Im kind of regretting doing that workout at the gym, atleast for my arms. They are sooooo sore, I cant even stretch them out all the way without severe pain. I dont know if its just magnified from the w/d but this has been the most painful thing ive endured during this w/d.
Blank
Avatar_n_tn
I am taking hydromorph ..and trying to get off these things.....i am taking 24mg time relesed every 12 hours....and 8mg fast acting every 5 hours..around the clock....what is the best way to get off these things....do i start with the fast acying first or do i start with time released????
Blank
Avatar_f_tn
Please start your own post by clicking on orange button up top page  right side. (this is a very old thread)
You will get more feedback, advice and support.
I cannot advise..bc I don't have the answer..but other's will; so come on back..you could just copy and paste.
You have found a great forum. Welcome.
Blank
Avatar_n_tn
I would love to know how this has turned out as I am considering the same thing & really scared.
irishoday
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Addiction Answerers
4113881_tn?1401895587
Blank
ActingBrandNew
Torrance, CA
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
3197167_tn?1348972206
Blank
clean_in_ks
KS
1926359_tn?1331591739
Blank
lulu747
Vancouver
6942344_tn?1410169826
Blank
Amandag78
Perth, Australia
1827057_tn?1397523877
Blank
ricart70
IN